Tennessee, 2007Excessive Heat in Tennessee, August 1, 2007
August 1, 2007 · NWS MEG · 1 event in 1 county or zone
Unusually warm temperatures in the upper 90s caused one heat related fatality.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Unusually warm temperatures in the upper 90s caused one heat related fatality.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 1, 8:56 AM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 1, 8:56 AM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
956 AM CDT WED AUG 1 2007
.UPDATE...
CURRENT FORECAST IS FINE AND NO UPDATES ARE NEEDED ATTM. AUGUST
IS GETTING OFF TO TYPICAL START WEATHERWISE THIS YEAR...THAT IS HOT
AND HAZY. WATER VAPOR IMAGERY SHOWS DRIER AIR AT THE MID AND UPPER
LEVELS SPREADING INTO THE MID-SOUTH FROM THE NORTHEAST...WHICH
WILL HELP TO SUPPRESS CONVECTION FOR MUCH OF THE AREA. LATEST
SURFACE ANALYSIS INDICATES A WEAK INVERTED SURFACE TROUGH ALONG
THE MS RIVER. A FEW THUNDERSTORMS MAY POP UP ALONG THIS TROUGH
THIS AFTERNOON...BUT THINK THE CHANCE IS TOO LOW TO MENTION IN THE
FORECAST. HOWEVER...WILL CONTINUE TO MONITOR.
JCL
&&
.PREV DISCUSSION... /ISSUED 238 AM CDT WED AUG 1 2007/
DISCUSSION...
SKIES ARE MOSTLY CLEAR EARLY THIS MORNING WITH TEMPERATURES
REMAINING VERY WARM WITH READINGS IN THE 70S TO LOWER 80S. UPPER
LEVEL RIDGE CURRENTLY ENCOMPASSES MUCH OF THE WESTERN 2/3RDS OF
THE U.S. AND SHOULD CONTINUE TO DO SO FOR THE NEXT SEVERAL DAYS.
THIS WILL MEAN CONTINUED HOT WEATHER THROUGH AT LEAST THE WEEKEND.
HAZY CONDITIONS SHOULD CONTINUE TODAY AND TONIGHT BUT SHOULD
GRADUALLY IMPROVE LATER IN THE WEEK. WHILE DRY WEATHER SHOULD BE
FOUND OVER MOST OF THE REGION...CANT RULE OUT SOME ISOLATED
THUNDERSTORMS LIKE THERE WERE ON TUESDAY. HEAT INDICES MAY START
EXCEEDING 100 AS EARLY AS FRIDAY AND WILL REMAIN HIGH DURING THE
AFTERNOON HOURS THROUGH TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 97 77 96 76 / 10 0 10 10
MKL 96 69 95 69 / 10 0 10 10
JBR 95 70 95 72 / 0 0 10 10
TUP 96 73 95 72 / 10 0 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Aug 1, 2:03 AM CST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
303 AM CDT WED AUG 1 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021015-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
303 AM CDT WED AUG 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE HOTTEST AIR OF THE SEASON WILL LIKELY MOVE INTO THE MIDSOUTH BY
THE END OF THIS WEEK. AFTERNOON TEMPERATURES IN THE MID TO UPPER
90S AND HIGH HUMIDITY WILL YIELD HEAT INDICES NEAR 105 DEGREES.
HEAT ADVISORIES MAY BE NEEDED FRIDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Excessive Heat, Gibson
- When
- August 1, 11:00 AM CST to 6:00 PM CST
- Where
- Gibson forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 35.997, -88.933 (the zone’s center; the record gives no point)
Unusually warm temperatures in the upper 90s caused one heat related fatality at Gibson County High School.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Georgia, August 1 to 27, 20072 deaths · 97 events
- Flash Flooding and Heavy Rain in Texas, August 1 to 2, 2007$10 million · 15 events
- Flash Flooding and Flood in Utah, August 1, 2007$2.5 million · 3 events
- Flash Flood in Arizona, August 1, 2007$2.0 million · 1 event
- Flash Flooding and Heavy Rain in Nebraska, August 1, 2007$1.3 million · 8 events
- Flash Flooding in Texas, August 1 to 2, 2007$185,000 · 12 events
- Flash Flood in Nevada, August 1, 2007$297,000 · 1 event
- Drought in Alabama, August 1 to 31, 200739 events
- Drought in Tennessee, August 1 to 31, 200739 events
- Drought in North Carolina, August 1 to 31, 200734 events
- Damaging Winds in Mississippi, August 1 to 2, 2007$30,000 · 53 kt wind · 10 events
- Hail and Damaging Winds in Tennessee, August 1, 2007$30,000 · 55 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57889.